Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173

 
 

 

Indecomposable continua in exponential dynamics


Authors: Robert L. Devaney and Xavier Jarque
Journal: Conform. Geom. Dyn. 6 (2002), 1-12
MSC (2000): Primary 37F10
DOI: https://doi.org/10.1090/S1088-4173-02-00080-2
Published electronically: January 16, 2002
MathSciNet review: 1882085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the existence of uncountably many indecomposable continua in the dynamics of complex exponentials of the form $E_\lambda(z) = \lambda e^z$ with $\lambda > 1/e$. These continua contain points that share the same itinerary under iteration of $E_\lambda$. These itineraries are bounded but consist of blocks of $0$'s whose lengths increase, and hence these continua are never periodic.


References [Enhancements On Off] (What's this?)

  • 1. Barge, M., Horseshoe Maps and Inverse Limits. Pacific J. Math. 121 (1986), 29-39. MR 87g:58077
  • 2. Bodelón, C., Devaney, R. L., Goldberg, L., Hayes, M., Hubbard, J., and Roberts, G., Hairs for the Complex Exponential Family. Intl. J. Bifurcation and Chaos 9 (1999), 1517-1534. MR 2001a:37055
  • 3. Curry, S., One-dimensional Nonseparating Plane Continua with Disjoint $\epsilon$-dense Subcontinua. Topol. and its Appl. 39 (1991), 145-151. MR 92j:54041
  • 4. Devaney, R. L., Knaster-like Continua and Complex Dynamics. Ergodic Theory and Dynamical Systems 13 (1993), 627-634. MR 95g:58188
  • 5. Devaney, R. L. and Durkin, M., The Exploding Exponential and Other Chaotic Bursts in Complex Dynamics. Amer. Math. Monthly 98 (1991), 217-233. MR 92a:58113
  • 6. Devaney, R. L. and Krych, M., Dynamics of Exp(z), Ergodic Theory and Dynamical Systems 4 (1984), 35-52. MR 86b:58069
  • 7. Deville, R. E. L., Itineraries of Entire Functions. To appear in J. Difference Eq.
  • 8. Fagella, N., Limiting Dynamics for the Complex Standard Family. Int. J. Bifur. Chaos 5 (1995), 673-699. MR 96f:58129
  • 9. Goldberg, L. R. and Keen, L., A Finiteness Theorem For A Dynamical Class of Entire Functions, Ergodic Theory and Dynamical Systems 6 (1986), 183-192. MR 88b:58126
  • 10. Kennedy, J. A., A brief history of indecomposable continua. In Continua with the Houston problem book. Lecture Notes in Pure and Applied Mathematics, M. Dekker, (1995), 103-126. MR 96c:54054
  • 11. Kuratowski, C., Theorie des continus irreducibles entre deux points I. Fund. Math. 3 (1922), 200.
  • 12. Mayer, J., An Explosion Point for the Set of Endpoints of the Julia Set of $\lambda \exp(z)$, Ergodic Theory and Dynamical Systems 10 (1990), 177-184. MR 91e:58153
  • 13. Mayer, J., Complex dynamics and continuum theory. In Continua with the Houston problem book. Lecture Notes in Pure and Applied Mathematics, M. Dekker, (1995), 133-157. MR 96e:58130
  • 14. Misiurewicz, M., On Iterates of $e^z$, Ergodic Theory and Dynamical Systems 1 (1981), 103-106. MR 82i:58058
  • 15. Moreno Rocha, M., Existence of Indecomposable Continua for Unstable Exponentials. Preprint.

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2000): 37F10

Retrieve articles in all journals with MSC (2000): 37F10


Additional Information

Robert L. Devaney
Affiliation: Department of Mathematics, Boston University, Boston, Massachusetts 02215
Email: bob@bu.edu

Xavier Jarque
Affiliation: University Autònoma de Barcelona, Barcelona (Bellaterra), Spain
Email: xavier.jarque@uab.es

DOI: https://doi.org/10.1090/S1088-4173-02-00080-2
Received by editor(s): August 29, 2001
Received by editor(s) in revised form: November 24, 2001
Published electronically: January 16, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society